# SDR 2005FA0000252

- Difficulty date: January 31, 2005
- Submitted: March 9, 2005
- Operation: General aviation
- Aircraft: N100M
- Make and model: Cessna 172M
- Aircraft serial: 17265590
- Engine: Lyc O320E2D
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Impeller
- Part number: LW18110
- Condition: Destroyed
- Location: Oil Pump
- Part time: 1,657 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

FLYING AT 1700 FT WITH PWR SETTING OF 2400 RPM, VIBRATION OCCURED.  SCANNED GAGES, ALL NORMAL.  PULLED CARB HEAT AND VIBRATION DISAPPEARED.  SCANNED GAGES AGAIN, NOTICED OIL PRESS WAS ZERO.  PWR STARTED TO BLEED OFF, RPM`S DROPPED TO 2200, DID NOT RESPOND TO THROTTLE ADVANCE.  DESCENDED TO LAND, ENGINE SEIZED.  LANDED AC IN A FIELD W/O DAMAGE TO AC, PERSONNEL INJURY.  INSP REVEALED OIL SUPPLY AT 7 QTS.  NO METAL IN OIL AND PROP WAS FREE TO ROTATE.  PILOT INDICATED OIL TEMP WAS NORMAL DURING INCIDENT.  UPON DISASSEMBLY OF ENG, FOUND A LARGE AMOUNT OF NON-FERROUS PARTICLES. OIL SCREEN FOUND TO BE CLEAN.  DISSASSEMBLED OIL  PUMP, FOUND IMPELLER PARTIALLY DESTROYED AND CRACK STARTING AT CENTER BORE. (SO35200508187)
